Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Androgenic Alopecia, or...?

Discussion in 'Tell Your Story' started by electra, Sep 28, 2016.

  1. electra

    electra Established Member

    Joined:
    Sep 25, 2016
    Messages:
    98
    Likes Received:
    15
    Dislikes Received:
    0
    I'm 47 and I definitely can feel hormonal changes (perimenopause) going on in my body. Bloodwork doesn't show much, but it's happening...

    Last year I noticed a diffuse thinning of my hair. Then it kind of leveled off (maybe). Then, a month ago, I feel like (within a few days) I had a sudden thinning, again. Is this possible? I don't notice any more shedding (I've always been a shedder, but have actually noticed less, lately) than usual. But, I notice my widow's peak growing, and fine, short hairs where longer hairs used to be. If I lift up the top layer of hair on the side of my head, my scalp is right under it. There is not much 'undergrowth' anymore.

    Are the short, fine hairs 'miniturization'? Can this happen very quickly??

    When I pull back my hair into a ponytail, I would say it's 60% of what it was. Maybe that's exaggeration, but it's a lot less.

    I've been checked by two dermatologists who don't see anything suspicious going on (besides some hair thinning). Bloodwork fairly normal, though some alternative docs would say that my 2.5 Thyroid is a little high. And I was a little low on Vitamin D.

    Does this sound like Alopecia Areata, and, if so, is there anything to do about it other than Rogaine? I'm really loathe to do that.

    Kind of freaking out, but depends on the day. Thank you so much for any advice/help!!
     
  2. CurlyQ

    CurlyQ Established Member

    Joined:
    Feb 19, 2009
    Messages:
    222
    Likes Received:
    2
    Dislikes Received:
    0
    Hi Electra,

    I believe I'm in perimenopause too. However, I'm experiencing shedding and thinning. I know other women experience hair thinning after menopause or while going through perimenopause. The ones I spoke to said it eventually tapered off, but the density never returned.

    I would recommend you start taking a Vitamin D supplement. If you do start taking Rogaine, remember it's a lifetime commitment. Once you stop taking it, you lose what you gained.

    Hopefully, some other members will chime in and offer you some advice. Hang in there!
     

Share This Page